ICU SAQs · Toxicology
Salicylate poisoning — the management
A CICM Second-Part SAQ on the salicylate overdose — the alkalinisation, the dialysis criteria (EXTRIP), and the intubation caution.
On this page
Study tools
Target exams
CICMFFICMEDIC
Prompt
A 25-year-old presents 4 hours after a 20 g aspirin ingestion with tinnitus, hyperventilation and a salicylate level of 4.8 mmol/L. Outline the management.
Question
A 25-year-old presents 4 hours after a 20 g aspirin ingestion with tinnitus, hyperventilation and a salicylate level of 4.8 mmol/L. Outline the management.
[1]References3ShowHide
- [1]Juurlink DN, Gosselin S, Kielstein JT, et al. Extracorporeal Treatment for Salicylate Poisoning: Systematic Review and Recommendations. Annals of Emergency Medicine, 2015.PMID 25986310
- [2]Weigel B, Davis C, Bryant SM Urinary Alkalinization for Salicylate Poisoning Is Infrequently Measured. American Journal of Therapeutics, 2025.PMID 40266330
- [4]Bersten AD, Soni N (eds) Oh's Intensive Care Manual. 8th edition, Elsevier, 2018.